advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Virginia, USA:

I have been using a pump user for about two months, and have had a problem with tape allergies and began using just Tegaderm under the sites which alleviated the problem but I still have rashes from about a month ago. They have faded, but are still visible and at times very itchy (like when I sweat). I have used hydrocortisone cream on the areas until it is about max'ed out, and I don't think I should continue with it anymore. I have problems finding sites that aren't near a bad area, and it spreads if it's too close to one of those places. I'm considering going back on shots till it clears up because I'm tired of the endless cycle of trying to find places where the rash(es) won't spread. How long does it usually take for site rashes to go away? Would you advise seeing a dermatologist?

Answer:

Tape allergies are still a problem. It sounds like you have tried a lot of things. Have you called the pump manufacturer help line and talked with their team to see if there is anything left to try? Some of the new catheter sets have different sticky substances. If you are allergic to the plastic, this may be another source of the problem.

You should also discuss this in great detail with our diabetes health care team since they may be able to problem solve with you. There are some people whose local allergic reactions are enough of a burden that they cannot use insulin pumps at present. Sometimes these stay for quite some time, but your diabetes team would likely have more information available for your specific situation than a dermatologist without insulin pump experience. Using some other cortisone cream preparations may also be helpful as might vitamin E or aloe creams.

SB

DTQ-20010623155158
Original posting 2 Jul 2001
Posted to Insulin Pumps

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:22
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.